MAUDE Adverse Event Report: COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

COOK INC ADVANCE 18 LP LOW PROFILE BALLOON CATHETER; LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number N/A
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/04/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # k130293.(b)(4).Device has been received, evaluation pending.
 
Event or Problem Description
It was reported that the balloon burst at 4 atmospheric pressure.The patient remained unharmed.No additional information at this time.
 
Additional Manufacturer Narrative
Evaluation - one used advance 18 low profile balloon catheter returned for investigation.The balloon was ruptured and covered with what appeared to be bio-material.Printing and strain relief are correct, clean and legible; additionally the strain relief is clean and secure.The y-fitting is clean and free of damages.The length of balloon catheter is within specification.No defects were noted.The marker bands are present.Physical and function testing were performed, but were difficult due to possible bio-matter material on the balloon catheter.The catheter balloon was not able to be inflated and the marker bands could not be measured in direct relationship to the balloon, but were noted for being present.Due to the condition of the returned device, we are unable to determine with certainty what led to the confirmed failure.Therefore, a conclusive root cause cannot be determined.A review of the complaint history, device history record, ifu, quality control and visual inspection of the returned device was conducted.No events related to the reported issue were found during a review of related manufacturing or quality records.Review of the associated device history record did not identify non-conformances that may be related to this reported incident.A quality engineer risk assessment was conducted to assess the risk of this failure mode and concluded a changed is not required, thus no risk reduction activities are required at this time.The appropriate internal personnel have been notified and we will continue to monitor for similar complaints.
 
Event or Problem Description
Additional information received on 01/23/2017 stated that a 7 french sheath was utilized.The wire guide was in place during inflation and removal.The lesion was located in the anterior tibial artery.There was no angulation or calcification of the vessel.There is no information provided that states whether or not the advance 18 lp low profile balloon catheter was allowed to return to ambient pressure once the device was deflated.

Brand Name
ADVANCE 18 LP LOW PROFILE BALLOON CATHETER
Common Device Name
LIT CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6248965
Report Number1820334-2017-00097
Device Sequence Number938514
Product Code LIT
UDI-Device Identifier10827002309446
UDI-Public(01)10827002309446(17)190414(10)6891202
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberPTA4-18-150-3-15
Was Device Available for Evaluation? Yes
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 01/04/2017
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/13/2017
Supplement Report FDA Received Date03/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1